Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 15, 2014, 4:59 PM EDT for Essex County, Middlesex County, Massachusetts. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 15, 2014, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA
The radar
The Boston radar (KBOX), 92 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:05 PM EDT | TSTM WND DMG | Lawrence, MA | CEILING COLLAPE OF A 3 STORY WOOD FRAME BUILDING ON BRUCE ST. |
| Jul 15, 5:05 PM EDT | TSTM WND DMG | Lawrence, MA | PARTIAL BULDING COLLAPE OF A 3 STORY WOOD FRAME BUILDING ON BRUCE ST. |
| Jul 15, 5:05 PM EDT | TSTM WND DMG | Merrimac, MA | TREE DOWN ROUTE 110 AND TREE DOWN ON SCHOOL STREET |
| Jul 15, 5:10 PM EDT | TSTM WND DMG | Andover, MA | TREES DOWN. |
| Jul 15, 5:20 PM EDT | TSTM WND DMG | North Andover, MA | TREE DOWN ON CAR ON ABBOTT STREET. |
| Jul 15, 5:20 PM EDT | TSTM WND DMG | North Andover, MA | TREES DOWN SALEM...APPLETON AND DALE STREETS. APPLETON STREET AND HIGH PLAIN ROAD INTERSECTION BLOCKED. |
| Jul 15, 5:30 PM EDT | TSTM WND DMG | Georgetown, MA | 2 TREES AND WIRES DOWN ON ROUTE 133 |
| Jul 15, 5:35 PM EDT | TSTM WND DMG | Boxford, MA | TREES AND POWER LINES DOWN ON BALD PATE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
749
WUUS51 KBOX 152059
SVRBOX
MAC009-017-152145-
/O.NEW.KBOX.SV.W.0063.140715T2059Z-140715T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
ESSEX COUNTY IN NORTHEAST MASSACHUSETTS...
* UNTIL 545 PM EDT
* AT 457 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SEABROOK TO NORTH ANDOVER TO BEDFORD...AND WAS MOVING NORTHEAST AT
30 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
LAWRENCE...HAVERHILL...PEABODY...METHUEN...BILLERICA...WOBURN...
ANDOVER...LEXINGTON...TEWKSBURY...NORTH ANDOVER...DANVERS...
READING...BURLINGTON...WILMINGTON...CONCORD...NEWBURYPORT...
AMESBURY...NORTH READING...BEDFORD AND IPSWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4286 7085 4287 7082 4282 7081 4281 7087
4281 7081 4271 7078 4276 7081 4275 7083
4270 7083 4271 7080 4267 7074 4244 7133
4273 7118 4280 7118 4282 7113 4281 7107
4284 7105 4289 7091
TIME...MOT...LOC 2057Z 240DEG 25KT 4289 7093 4269 7111 4251 7128
$$
SIPPRELL2 follow-up statements
349
WWUS51 KBOX 152135
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
535 PM EDT TUE JUL 15 2014
MAC017-152145-
/O.CAN.KBOX.SV.W.0063.000000T0000Z-140715T2145Z/
MIDDLESEX MA-
535 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIDDLESEX COUNTY
IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4286 7085 4287 7082 4282 7081 4281 7087
4280 7085 4281 7081 4279 7081 4273 7078
4276 7081 4271 7084 4269 7079 4259 7105
4261 7106 4261 7116 4284 7105 4289 7091
TIME...MOT...LOC 2135Z 244DEG 16KT 4280 7095 4261 7105
$$
MAC009-152145-
/O.CON.KBOX.SV.W.0063.000000T0000Z-140715T2145Z/
ESSEX MA-
535 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN ESSEX COUNTY...
AT 535 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST
NEWBURY TO MIDDLETON...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HAVERHILL...ANDOVER...NORTH ANDOVER...NEWBURYPORT...AMESBURY...NORTH
READING...IPSWICH...MIDDLETON...SALISBURY...GEORGETOWN...BOXFORD...
HAMILTON...NEWBURY...GROVELAND...MERRIMAC...TOPSFIELD...ROWLEY AND
WEST NEWBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THIS IS A VERY DANGEROUS SITUATION! THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE. MOVE INSIDE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4286 7085 4287 7082 4282 7081 4281 7087
4280 7085 4281 7081 4279 7081 4273 7078
4276 7081 4271 7084 4269 7079 4259 7105
4261 7106 4261 7116 4284 7105 4289 7091
TIME...MOT...LOC 2135Z 244DEG 16KT 4280 7095 4261 7105
$$
SIPPRELL513
WWUS51 KBOX 152143
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT TUE JUL 15 2014
MAC009-152152-
/O.EXP.KBOX.SV.W.0063.000000T0000Z-140715T2145Z/
ESSEX MA-
543 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ESSEX COUNTY WILL
EXPIRE AT 545 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS WITH
GUSTS UP TO 40 MPH. TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH
THESE STORMS. DO NOT DRIVE THROUGH FLOODED ROADS!
LAT...LON 4286 7085 4287 7082 4282 7081 4281 7087
4280 7085 4281 7081 4279 7081 4273 7078
4276 7081 4271 7084 4269 7079 4259 7105
4261 7106 4261 7116 4284 7105 4289 7091
TIME...MOT...LOC 2140Z 240DEG 25KT 4280 7095 4261 7105
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:43 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 15, 3:43 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT TUE JUL 15 2014
.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BRING PERIODS OF SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...ALONG WITH HEAVY
RAIN AND POSSIBLY LOCALIZED FLASH FLOODING. DRY AND LESS HUMID
WEATHER ARRIVES THU AND FRI...POSSIBLY LINGERING INTO SAT BEFORE
THE RISK OF RAIN SUNDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
* A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING
* LOCALIZED FLASH FLOODING POSSIBLE
SCT SHOWERS/TSTMS CONTINUE TO DEVELOP ACROSS THE INTERIOR. SPC
MESOANALYSIS INDICATING SBCAPES 1500-2000 J/KG BUT MLCAPES ARE
LESS AROUND 500-1000 J/KG. 0-6KM SHEAR IS AROUND 40 KT IN W
ZONES. TEMPS HAVE COOLED A BIT AND MARGINAL INSTABILITY AND
MEAGER MID LEVEL LAPSE RATES ARE LIMITING THE SEVERE WEATHER
POTENTIAL. GIVEN THE MAGNITUDE OF SHEAR...MLCAPES AROUND 1000
J/KG IS USUALLY ENOUGH TO SUPPORT SEVERE STORMS SO THE THREAT OF
A FEW SEVERE STORMS WILL CONTINUE INTO THIS EVENING. HEAVY
RAINFALL AND FLASH FLOODING IS THE BIGGER THREAT RIGHT NOW AS
PWATS AROUND 2" SUPPORT TORRENTIAL DOWNPOURS WITH RAINFALL RATES
2"/HR. EXPECT SEVERE THREAT TO DIMINISH THIS EVENING AS MAGNITUDE
OF INSTABILITY DECREASES.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
* HIGH CONFIDENCE IN HEAVY RAIN/POTENTIAL FLASH FLOODING
TONIGHT/WED
* ISOLATED SEVERE WEATHER REMAINS POSSIBLE WED IN EASTERN NEW
ENG...BUT LOW CONFIDENCE
SEVERE WEATHER THREAT WILL TRANSITION TO MAINLY A FLASH FLOOD
THREAT LATER TONIGHT THROUGH WEDNESDAY. QUITE AN ANOMALOUS PATTERN
FOR MID JULY WITH CLOSED LOW LIFTING NE FROM THE GT LAKES AND +3SD
SW UPPER LEVEL JET MOVING EAST INTO NEW ENGLAND. LOW LEVEL JET
ALSO +3SD WHICH WILL TRANSPORT ANOMALOUS PWATS 2"+ NORTH INTO SNE
AHEAD OF A SLOW MOVING COLD FRONT. SNE GETS INTO THE RIGHT
ENTRANCE REGION OF THE UPPER JET LATE TONIGHT AND WED WITH
EXCELLENT LARGE SCALE FORCING FOR ASCENT WHICH WILL ACT ON
TROPICAL MOISTURE PLUME TO BRING HEAVY RAINFALL TO SNE.
TIMING OF HEAVY RAINFALL IS MAINLY TONIGHT FOR WESTERN NEW ENG
WHICH GRADUALLY SHIFTS TO EASTERN NEW ENG VERY LATE TONIGHT AND
ESPECIALLY DURING WED AS THE FRONT AND THE LLJ MOVES EAST. STILL
ENOUGH INSTABILITY TO SUPPORT ISOLD TO SCT TSTMS WHICH WILL
ENHANCE RAINFALL RATES AND TRAINING IS POSSIBLE DUE TO THE SLOW
MOVEMENT OF THE FRONT. BEST SFC INSTABILITY DURING WED WILL
SHIFT TO EASTERN NEW ENG AND THERE IS MODEST 0-6KM SHEAR SO CANT
RULE OUT AN ISOLD STRONG TO SEVERE TSTM AS WELL. BUT CONFIDENCE IS
LOW AS CAPES WILL LIKELY BE LESS THAN 1000 J/KG SO INSTABILITY MAY
BE A LIMITING FACTOR. THE LLJ IS FOCUSED ACROSS E NEW ENG WED WITH
0-1 KM SHEAR AROUND 25 KT AND DECENT 0-1KM HELICITY SO LOW PROB
FOR AN ISOLD TORNADO IF INSTABILITY CAN BE REALIZED...BUT AGAIN
LOW CONFIDENCE IN THIS.
MID LEVEL DRYING MOVES IN FROM THE WEST WEDNESDAY AND EXPECT
SHOWERS TO END IN WESTERN NEW ENG DURING THE AFTERNOON...AND MAY
ALSO SEE SOME SUNSHINE DEVELOPING IN THE CT VALLEY.
HOWEVER...SHOWERS AND SCT TSTMS WILL PERSIST THROUGH MUCH OF THE
DAY IN E NEW ENG.
TEMPS WILL BE MOSTLY IN THE 70S DUE TO CLOUDS AND SHOWERS. A FEW
LOCATIONS IN THE CT VALLEY MAY REACH 80+. VERY HUMID IN EASTERN
ENG ENG WITH DEWPOINTS AROUND 70...BUT BECOMING LESS HUMID IN THE
WEST AS DEWPOINTS FALL THROUGH THE 60S AND POSSIBLY INTO THE 50S
BY DAYS END.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* LINGERING SHOWERS/STORMS POSSIBLE IN THE EAST WEDNESDAY NIGHT
* DRY WEATHER RETURNS THURSDAY THROUGH SATURDAY
* CHANCE OF SHOWERS POSSIBLE SUNDAY AND MONDAY
MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH THE EARLY PART OF
THIS WEEKEND. FOLLOWING THE COLD FRONT MOVING OFFSHORE EARLY
THURSDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND THROUGH
MUCH OF THE WEEKEND. THE MODELS START TO DIVERGE EARLY NEXT WEEK
WITH THE 12Z GFS KEEPING HIGH PRESSURE OVER SOUTHERN NEW ENGLAND
THROUGH MUCH OF THE EARLY PART OF NEXT WEEK. THE 00Z ECMWF ON THE
OTHER HAND HAS LOW PRESSURE DEVELOPING IN THE OHIO VALLEY AND A WARM
FRONT EXTENDING EASTWARD JUST SOUTH OF SOUTHERN NEW ENGLAND. THIS
FRONT WILL GRADUALLY MOVE NORTHWARD BRINGING A CHANCE OF RAIN BACK
TO THE REGION. WITH SEVERE WEATHER APPROACHING THE REGION...HAVE
USED A BLEND OF THE AVAILABLE MODELS FOR THE LONG TERM PORTION OF
THE FORECAST.
WEDNESDAY NIGHT...SHOWERS AND THUNDERSTORMS LINGER ACROSS EASTERN
MASSACHUSETTS AND RHODE ISLAND AHEAD OF A COLD FRONT. THE COLD
FRONT WILL MOVE OFFSHORE BY SUNRISE BRINGING AN END TO ANY LINGERING
PRECIP. EXPECT LOW TEMPERATURES TO REMAIN FAIRLY MILD ACROSS EASTERN
AREAS WITH COOLER TEMPS IN THE DRIER AIR BEHIND THE COLD FRONT.
THURSDAY THROUGH SATURDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW
ENGLAND BRINGING DRIER...SEASONABLE WEATHER BACK TO THE REGION.
EXPECT HIGHS GENERALLY IN THE LOW TO MID 80S AND LOWS IN THE 60S
WITH PARTLY CLOUDY SKIES.
SUNDAY AND MONDAY...HIGH PRESSURE STARTS TO MOVE OFFSHORE AS A WEAK
UPPER TROUGH STARTS TO MOVE EAST OUT OF THE GREAT LAKES.
THIS...ALONG WITH AN APPROACHING WARM FRONT WILL ALLOW FOR SHOWERS
AND POTENTIALLY THUNDERSTORMS TO DEVELOP. HOWEVER...NOT EXPECTING A
WASHOUT AT THIS TIME.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.
THROUGH 00Z...WIDESPREAD IFR IN STRATUS AND PATCHY FOG WILL
LIKELY PERSIST ALONG THE SOUTH COAST WITH LOWERING CIGS TO
MVFR/IFR EXPANDING NORTH ACROSS THE COASTAL PLAIN BY 00Z. IN THE
INTERIOR...VFR/MVFR CIGS WITH BRIEF IFR CONDITIONS POSSIBLE IN
SCT TSTMS.
TONIGHT...WIDESPREAD IFR/LIFR EXPANDING ACROSS THE REST OF SNE
TONIGHT WITH NUMEROUS SHOWERS AND SCT TSTMS MOVING WEST TO EAST
ACROSS SNE. HEAVY RAINFALL THE MAIN THREAT.
WEDNESDAY...SHOWERS AND SCT TSTMS WITH HEAVY RAIN THREAT SHIFTS TO
EASTERN NEW ENG AS DRYING GRADUALLY MOVES INTO THE CT VALLEY
DURING THE AFTERNOON. WIDESPREAD IFR/LIFR EASTERN NEW ENG WITH
MVFR/IFR INTERIOR GRADUALLY IMPROVING TO VFR IN THE AFTERNOON.
KBOS TAF...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE ON
TIMING.
KBDL TAF...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE ON
TIMING.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT...MODERATE CONFIDENCE. VFR WEST. PERIODS OF
MVFR/IFR IN LINGERING -SHRA EAST...OTHERWISE VFR.
THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE. VFR.
SUNDAY...LOW CONFIDENCE. MAINLY VFR. PERIODS OF MVFR/IFR POSSIBLE
IN -SHRA/TSRA.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH WEDNESDAY...HIGH CONFIDENCE.
PERSISTENT SW FLOW 10-20 KT WITH A FEW GUSTS NEAR 25 KT
POSSIBLE...ESPECIALLY OVER NEARSHORE WATERS. BUILDING SEAS TO
5-7 FT OVER THE OPEN SOUTH COASTAL WATERS LATER TONIGHT INTO WED.
AREAS OF DENSE FOG WILL REDUCE VSBYS THROUGH WED...ESPECIALLY
SOUTH COASTAL WATERS. IN ADDITION...SHOWERS AND SCT TSTMS WILL
MOVE ACROSS THE WATERS LATE TONIGHT AND WED.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT AND THURSDAY...SEAS DIMINISH AS HIGH PRESSURE SLOWLY
BUILDS OVER THE WATERS. SEAS FALL BELOW 5 FEET ON ALL THE WATERS
SOMETIME THURSDAY AFTERNOON. SOUTHWESTERLY WINDS WEDNESDAY NIGHT
WILL SHIFT TO THE NORTHWEST THURSDAY MORNING AS A COLD FRONT CROSSES
OVER THE WATERS...SETTLING IN A GENERALLY WESTERLY DIRECTION BY
THURSDAY NIGHT.
FRIDAY THROUGH SUNDAY...QUIET BOATING WEATHER EXPECTED. LIGHT WINDS
OUT OF THE SOUTHWEST ARE EXPECTED THROUGH MUCH OF THE PERIOD.
&&
.HYDROLOGY...
POTENT SETUP FOR JULY WITH ANOMALOUS DEEP CLOSED UPPER LEVEL LOW
ACROSS THE GREAT LAKES. THIS WILL RESULT IN THE COLD FRONT MOVING
EXTREMELY SLOWLY ACROSS THE REGION AS UPPER LEVEL FLOW BECOMES
MERIDIONAL. PRECIPITABLE WATER VALUES OF 2+ INCHES WILL CONTINUE
TO AFFECT THE REGION. IN ADDITION...VERY IMPRESSIVE LOW LEVEL JET
ALSO SETS UP ACROSS THE REGION THAT IS 2 TO 3 STANDARD DEVIATIONS
ABOVE NORMAL.
HAVING A SETUP LIKE THIS COUPLED WITH EXCELLENT JET DYNAMICS IN THE
HEART OF THE SUMMER IS IDEAL FOR TORRENTIAL RAIN AND FLASH FLOODING.
THE TREND WILL BE FOR THE HEAVIEST RAIN/FLASH FLOOD THREAT TO
GRADUALLY SHIFT TOWARDS THE COAST. THE MAIN IDEA IS THAT THIS HAS
THE POTENTIAL TO BE A SIGNIFICANT HEAVY RAIN AND FLASH FLOOD EVENT
FOR MUCH OF OUR REGION. FLASH FLOOD WATCHES CONTINUE FOR ENTIRE
REGION EXCEPT CAPE COD AND THE ISLANDS.
TOTAL WIDESPREAD RAINFALL AMOUNTS THROUGH WEDNESDAY OF 1 TO 3
INCHES ARE EXPECTED ACROSS THE REGION...BUT LOCALIZED 4 TO 6 INCH
AMOUNTS MAY CERTAINLY OCCUR IN THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ235-237-
250-254>256.
&&
SYNOPSIS...KJC/RLG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
HYDROLOGY...Hazardous weather outlook, Jul 15, 4:01 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT TUE JUL 15 2014 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-162015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 401 PM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING IN THE INTERIOR. LOCALLY DAMAGING WIND GUSTS REMAIN THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-162015- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 401 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL IS LIKELY ON WEDNESDAY INTO WEDNESDAY EVENING AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-162015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WATERS NORTHEAST MASSACHUSETTS COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY WEDNESDAY LINGERING INTO WEDNESDAY EVENING ACROSS THE EASTERN WATERS. A FEW STORMS COULD PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 15, 2:41 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT TUE JUL 15 2014
CTZ002-003-MAZ011-151915-
TOLLAND-HARTFORD-EASTERN HAMPDEN-
241 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTHEASTERN
HARTFORD...SOUTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND
SOUTHWESTERN WORCESTER COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOMERS...OR NEAR ENFIELD...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ENFIELD...LUDLOW...LONGMEADOW...EAST LONGMEADOW...
AND SURROUNDING MUNICIPALITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. FLASH FLOOD WARNINGS ARE IN
EFFECT FOR PORTIONS OF THE ADVISED AREA. DO NOT DRIVE THROUGH
FLOODED ROADS!
&&
LAT...LON 4221 7240 4219 7240 4219 7237 4222 7234
4223 7229 4222 7225 4218 7226 4215 7220
4216 7213 4212 7213 4200 7231 4192 7254
4196 7262
TIME...MOT...LOC 1840Z 227DEG 25KT 4199 7250
SIPPRELLSpecial weather statement, Jul 15, 2:45 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT TUE JUL 15 2014
MAZ003-NHZ011-151915-
EASTERN FRANKLIN-CHESHIRE-
245 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN FRANKLIN AND
SOUTHEASTERN CHESHIRE COUNTIES COUNTIES...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...OR 8 MILES NORTH OF ORANGE...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAFFREY...SWANZEY...RINDGE...WINCHESTER...MARLBOROUGH...
FITZWILLIAM...TROY...HANCOCK...DUBLIN...RICHMOND...HARRISVILLE...
WARWICK AND NELSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS!
&&
LAT...LON 4303 7206 4295 7206 4294 7201 4280 7198
4278 7195 4272 7217 4272 7228 4268 7228
4267 7232 4271 7239
TIME...MOT...LOC 1844Z 231DEG 28KT 4273 7229
SIPPRELLSpecial weather statement, Jul 15, 2:53 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT TUE JUL 15 2014
MAZ004-151930-
NORTHERN WORCESTER-
253 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORM IN WEST CENTRAL WORCESTER COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEW BRAINTREE...OR 17 MILES WEST OF
WORCESTER...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOLDEN...SPENCER...RUTLAND...BARRE...WARREN...PAXTON...NORTH
BROOKFIELD...HUBBARDSTON...WEST BROOKFIELD...PRINCETON...HARDWICK...
OAKHAM AND NEW BRAINTREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. A FLASH FLOOD WARNING IS IN
EFFECT FOR THE ADVISED AREA. DO NOT DRIVE THROUGH FLOODED ROADS!
&&
LAT...LON 4229 7220 4230 7221 4247 7210 4248 7185
4233 7186 4221 7218 4228 7222
TIME...MOT...LOC 1852Z 225DEG 25KT 4230 7214
SIPPRELLSpecial weather statement, Jul 15, 3:25 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT TUE JUL 15 2014
MAZ004-012-026-152015-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-SOUTHERN WORCESTER-
325 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORM IN EASTERN HAMPDEN...CENTRAL WORCESTER AND
NORTH CENTRAL MIDDLESEX COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAKHAM
TO WALES...AND WAS MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS.
IN ADDITION...TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS AND
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE ADVISED
AREA. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT
DRIVE THROUGH FLOODED ROADS!
LOCATIONS IMPACTED INCLUDE...
WORCESTER...LEOMINSTER...FITCHBURG...MARLBOROUGH...SHREWSBURY...
HUDSON...WESTBOROUGH...AND SURROUNDING MUNICIPALITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4264 7150 4255 7154 4241 7156 4240 7160
4238 7158 4235 7162 4231 7159 4233 7150
4226 7154 4226 7159 4223 7160 4214 7213
4216 7214 4216 7219 4247 7201 4265 7153
TIME...MOT...LOC 1923Z 240DEG 28KT 4233 7208 4208 7225
SIPPRELLSpecial weather statement, Jul 15, 4:01 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT TUE JUL 15 2014
MAZ005-NHZ012-152030-
CENTRAL MIDDLESEX COUNTY-EASTERN HILLSBOROUGH-
401 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORM IN NORTH CENTRAL MIDDLESEX AND SOUTHEASTERN
HILLSBOROUGH COUNTIES...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER TYNGSBOROUGH...OR NEAR NASHUA...MOVING
NORTHEAST AT 25 MPH.
WEAK ROTATION IS BEING OBSERVED WITH THIS STORM. WIND GUSTS UP TO 50
MPH ARE POSSIBLE.
IN ADDITION TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MINOR
URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE
THROUGH FLOODED ROADS.
LOCATIONS IMPACTED INCLUDE...
NASHUA...DRACUT...HUDSON...PELHAM...TYNGSBOROUGH AND DUNSTABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4280 7136 4278 7136 4277 7135 4276 7127
4274 7125 4272 7125 4263 7147 4270 7154
4283 7140
TIME...MOT...LOC 1959Z 228DEG 23KT 4268 7146
SIPPRELLLocal storm report, Jul 15, 4:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FLASH FLOOD NASHUA 42.75N 71.49W
07/15/2014 HILLSBOROUGH NH EMERGENCY MNGR
PORTIONS OF DANIEL WEBSTER HIGHWAY FLOODED.
0435 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/15/2014 MIDDLESEX MA TRAINED SPOTTER
INTERSECTION OF MAMMOTH RD AND MILL ST...TREE SNAPPED
IN HALF BRINGING WIRES DOWN.
&&
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:08 PM EDT | Special Weather Statement | BOX | Hampden | 22 min |
| Jul 15, 2:23 PM EDT | Special Weather Statement | BOX | Worcester | 22 min |
| Jul 15, 2:37 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 113 min |
| Jul 15, 2:41 PM EDT | Special Weather Statement | BOX | Hampden | 34 min |
| Jul 15, 2:53 PM EDT | Special Weather Statement | BOX | Worcester | 37 min |
| Jul 15, 3:25 PM EDT | Special Weather Statement | BOX | Worcester | 50 min |
| Jul 15, 4:01 PM EDT | Special Weather Statement | BOX | Middlesex | 29 min |
| Jul 15, 4:04 PM EDT | Tornado Warning | BOX | Middlesex | 22 min |
| Jul 15, 4:19 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 41 min |
| Jul 15, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 34 min |
| Jul 15, 4:31 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Worcester | 119 min |
| Jul 15, 4:41 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 21 min |
| Jul 15, 4:45 PM EDT | Special Marine Warning | BOX | 90 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.